# SDR CA120615006

- Difficulty date: June 12, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Snias AS350*
- Engine: Tmeca ARRIEL2D
- System (JASC): 7412 · Exciter
- Part: Exciter
- Part number: 9550178070
- Condition: Failed
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

(CAN) DURING ENG START, THE ENG FAILED TO LIGHT OFF & FAILED TO CLIMB PAST 12% N1.  DURING START, THE START CB TRIPPED.  UPON TROUBLESHOOTING THE IGNITOR BOX WAS FOUND TO HAVE FAILED INTERNALLY.  THE TIME OF THE FAILURE THE ACFT & ENG BOTH HAD A TOTAL TIME OF 17.7 HOURS.  UPON REVIEW OF THE ACFT TECHNICAL RECORDS, THE ORIGINAL IGNITOR BOX FROM MFG WAS SN 7603, AT 3.5 HOURS TOTAL TIME THAT UNIT WAS REPLACED DUE TO A DEFECT & SN 7352 WAS INSTALLED.  THE UNIT REMOVED AT 17.7 WAS SN 7642.  THIS APPEARS TO BE A RE-OCCURRING DEFECT & THERE APPEARS TO BE A MISSING ENTRY.  IN THE FIRST 17.7 HOURS, THERE HAVE BEEN 3 IGNITOR BOXES ON THIS ACFT.  IT IS FORTUNATE THAT THE FAILURE OCCURRED IN A CAMP & NOT AT A REMOTE WORKSITE, WHICH COULD HAVE EASILY LEFT THE PILOT & PAXS STRANDED IN THE WILDERNESS.  AT THIS POINT THERE HAS BEEN NO OTHER DEFECT NOTED ON THIS ENG & NO APPARENT REASON FOR THE REPETITIVE IGNITOR BOX FAILURES.
